Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Convex hulls and extreme points of families of starlike and convex mappings


Authors: L. Brickman, D. J. Hallenbeck, T. H. Macgregor and D. R. Wilken
Journal: Trans. Amer. Math. Soc. 185 (1973), 413-428
MSC: Primary 30A32
MathSciNet review: 0338337
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The closed convex hull and extreme points are obtained for the starlike functions of order $ \alpha $ and for the convex functions of order $ \alpha $. More generally, this is determined for functions which are also k-fold symmetric. Integral representations are given for the hulls of these and other families in terms of probability measures on suitable sets. These results are used to solve extremal problems. For example, the upper bounds are determined for the coefficients of a function subordinate to or majorized by some function which is starlike of order $ \alpha $. Also, the lower bound on $ \operatorname{Re} \{ f(z)/z\} $ is found for each $ z\;(\vert z\vert < 1)$ where f varies over the convex functions of order $ \alpha $ and $ \alpha \geq 0$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30A32

Retrieve articles in all journals with MSC: 30A32


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1973-0338337-5
PII: S 0002-9947(1973)0338337-5
Keywords: Univalent function, starlike function, starlike function of order $ \alpha $, convex function, convex function of order $ \alpha $, convex hull, extreme point, integral representation, probability measures, subordination, majorization, k-fold symmetric function, continuous linear functional
Article copyright: © Copyright 1973 American Mathematical Society